Alert archive / Michigan / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 2, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this severe thunderstorm warning at Apr 6, 2010, 12:09 AM EDT for 6 counties in Michigan. It was in force for 51 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 6, 2010, 12:09 AM EDT (04:09 UTC)
- Expired
- Apr 6, 2010, 1:00 AM EDT
- In force
- 51 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 65.0 mph
Counties Barry County, MI, Calhoun County, MI, Eaton County, MI, Ingham County, MI, Jackson County, MI, Kalamazoo County, MI
The radar
The Grand Rapids radar (KGRR), 93 km from the middle of the area, began a volume at 04:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 6, 12:10 AM EDT | HAIL 0.25 | Fort Custer, MI | PEA SIZED HAIL WAS FALLING IN THE PARK. |
| Apr 6, 12:27 AM EDT | HAIL 0.25 | Pennfield, MI | |
| Apr 6, 12:33 AM EDT | HAIL 0.7 | 7 S Marshall, MI | HAIL WAS FALLING ON I69 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 6, 12:07 AM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 4.2 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2899 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
705
WUUS53 KGRR 060409
SVRGRR
MIC015-025-045-065-075-077-060500-
/O.NEW.KGRR.SV.W.0002.100406T0409Z-100406T0500Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1209 AM EDT TUE APR 6 2010
THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN BARRY COUNTY IN SOUTHWEST MICHIGAN...
CALHOUN COUNTY IN SOUTH CENTRAL MICHIGAN...
SOUTHERN EATON COUNTY IN SOUTH CENTRAL MICHIGAN...
SOUTHERN INGHAM COUNTY IN SOUTH CENTRAL MICHIGAN...
JACKSON COUNTY IN SOUTH CENTRAL MICHIGAN...
EASTERN KALAMAZOO COUNTY IN SOUTHWEST MICHIGAN...
* UNTIL 100 AM EDT
* AT 1204 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 6 MILES NORTH OF RICHLAND TO 9 MILES
SOUTHEAST OF RICHLAND TO 9 MILES WEST OF UNION CITY..AND MOVING
EAST AT 60 MPH.
* LOCATIONS IMPACTED INCLUDE...
JACKSON... CHARLOTTE... BATTLE CREEK...
RICHLAND... SPRINGPORT... GRASS LAKE...
CONCORD... BROOKLYN... STOCKBRIDGE...
LESLIE... MASON... EATON RAPIDS...
BELLEVUE... TEKONSHA... MARSHALL...
ALBION... GALESBURG... FULTON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
THESE STORMS HAVE A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4208 8539 4258 8551 4263 8414 4208 8413
4207 8432
TIME...MOT...LOC 0409Z 269DEG 51KT 4247 8538 4226 8529
4205 8523
WIND...HAIL 65MPH <1.00IN
$$
WDM2 follow-up statements
534
WWUS53 KGRR 060438
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1238 AM EDT TUE APR 6 2010
MIC015-077-060448-
/O.CAN.KGRR.SV.W.0002.000000T0000Z-100406T0500Z/
BARRY MI-KALAMAZOO MI-
1238 AM EDT TUE APR 6 2010
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN KALAMAZOO AND SOUTHERN
BARRY COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM EDT
TUESDAY MORNING FOR SOUTHWESTERN MICHIGAN.
LAT...LON 4209 8490 4259 8507 4263 8414 4208 8413
4207 8432
TIME...MOT...LOC 0438Z 269DEG 51KT 4255 8488 4227 8473
4206 8468
$$
MIC025-045-065-075-060500-
/O.CON.KGRR.SV.W.0002.000000T0000Z-100406T0500Z/
INGHAM MI-EATON MI-JACKSON MI-CALHOUN MI-
1238 AM EDT TUE APR 6 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
CALHOUN...JACKSON...SOUTHERN EATON AND SOUTHERN INGHAM COUNTIES UNTIL
100 AM EDT...
AT 1233 AM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED...
PRODUCING LARGE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES WEST OF
CHARLOTTE TO ALBION TO LITCHFIELD...MOVING EAST AT 60 MPH.
LOCATIONS IMPACTED INCLUDE...
JACKSON... CHARLOTTE... SPRINGPORT...
GRASS LAKE... CONCORD... BROOKLYN...
STOCKBRIDGE... LESLIE... MASON...
EATON RAPIDS... BELLEVUE... ALBION...
WATERLOO TWP... LIBERTY TWP... MICHIGAN CENTER...
TOMPKINS... VANDERCOOK LAKE... HORTON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM EDT
TUESDAY MORNING FOR SOUTHWESTERN MICHIGAN.
LAT...LON 4209 8490 4259 8507 4263 8414 4208 8413
4207 8432
TIME...MOT...LOC 0438Z 269DEG 51KT 4255 8488 4227 8473
4206 8468
WIND...HAIL 65MPH 1.25IN
$$
WDM685
WWUS53 KGRR 060451
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1251 AM EDT TUE APR 6 2010
MIC025-045-065-075-060501-
/O.EXP.KGRR.SV.W.0002.000000T0000Z-100406T0500Z/
INGHAM MI-EATON MI-JACKSON MI-CALHOUN MI-
1251 AM EDT TUE APR 6 2010
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CALHOUN...JACKSON...
SOUTHERN EATON AND SOUTHERN INGHAM COUNTIES IS BEING REISSUED...
PLEASE REFER TO THAT BULLETIN FOR THE LATEST SEVERE WEATHER
INFORMATION.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM EDT
TUESDAY MORNING FOR SOUTHWESTERN MICHIGAN.
LAT...LON 4209 8490 4259 8507 4263 8414 4208 8413
4207 8432
TIME...MOT...LOC 0451Z 269DEG 51KT 4255 8463 4227 8448
4206 8443
$$
WDMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 9:24 PM EDT, 2 hours 45 minutes earlier.
Area forecast discussion, Apr 5, 9:24 PM EDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 924 PM EDT MON APR 5 2010 LATEST UPDATE...SHORT TERM... .SYNOPSIS...(350 PM EDT MON APR 5 2010) A WARM FRONT WILL MOVE NORTH INTO LOWER MICHIGAN TONIGHT... SETTING THE STAGE FOR SHOWERS AND THUNDERSTORMS THROUGH WEDNESDAY. SOME STORMS COULD BE STRONG. A COLD FRONT IS EXPECTED TO MOVE THROUGH THE AREA WEDNESDAY NIGHT... BRINGING COOLER AND MUCH DRIER WEATHER FOR THE REST OF THE WORK WEEK. && .SHORT TERM...(924 PM EDT MON APR 5 2010) (TONIGHT THROUGH TUESDAY NIGHT) A FEW TWEAKS WERE MADE TO POPS AND WX THROUGH 06Z. I LOWERED THE POPS ACROSS THE SW A BIT...BUT STILL KEPT LIKELY GIVEN RADAR TRENDS TO OUR WEST. SOME THUNDERSTORMS HAVE BEEN OBSERVED NEAR CHICAGO DESPITE DEW POINTS IN THE MID 30S THERE. STILL SEEMS THE BEST CHANCE FOR THUNDER WILL BE AFTER 06Z. GIVEN THE LATEST SPC MESOANALYSIS AND MODEL SOUNDINGS...SEVERE WX LOOKS TO STAY OUT OF OUR CWA TONIGHT. PREVIOUS DISCUSSION FOLLOWS... FORECAST CONCERNS DEAL WITH THE CONVECTIVE POTENTIAL AND INTENSITY TONIGHT THROUGH TUESDAY NIGHT. AS NOTED IN THE PREVIOUS DISCUSSION... MODELS HAVE BEEN CONSISTENT WITH MOVING A WARM FRONT NORTH TONIGHT INTO SRN LOWER MI. FAST SOUTHWEST FLOW ALOFT CONTAINING SUBTLE PV ANOMALIES COMBINED WITH THE CONVECTIVE NATURE OF EXPECTED PRECIPITATION MAKES THIS A LOW CONFIDENCE FORECAST WITH RESPECT TO TIMING ROUNDS OF PRECIPITATION. HOWEVER... THE OVERALL PATTERN GIVES US FAIRLY HIGH CONFIDENCE THAT THERE WILL BE A GOOD COVERAGE OF AROUND AN INCH OF PRECIPITATION THROUGH TUESDAY NIGHT (AND EVEN MORE SIGNIFICANT PRECIPITATION WEDNESDAY - SEE LONG TERM DISCUSSION BELOW). REGARDING STRENGTH OF CONVECTION OVERNIGHT... BUFKIT SOUNDINGS SUGGEST ELEVATED MUCAPE DEPTHS AFT 06Z THAT WOULD NOT EVEN SUPPORT LIGHTNING. HOWEVER... IT IS QUITE PROBABLE THAT LOW-LEVEL THETA-E ADVECTION MAY BE UNDERDONE AND THUNDERSTORMS WITH SMALL HAIL WILL BE POSSIBLE. SREF GUIDANCE INDICATES RAPIDLY DECREASING VALUES OF EFFECTIVE BULK SHEAR AS ONE MOVES NORTH OF I-94... LIKELY DUE TO THE INCREASING DEPTH OF THE FRONTAL INVERSION. THE NAM MOVES THE FRONT FARTHER N AND SHOWS COMPUTED 925 MB CAPE AROUND 1100 J/KG ALONG THE I-94 CORRIDOR... SO SURFACE BASED CONVECTION IS NOT OUT OF THE QUESTION THERE. THE ELEVATED NATURE OF THE CONVECTION REDUCES THE WIND THREAT... ALTHOUGH NEAR-SURFACE BASED CONVECTION COULD RESULT IN STRONG GUSTS NEAR AND SOUTH OF I-94. ALTHOUGH CONVECTION SHOULD BE FAST-MOVING... LOCAL TRAINING COULD RESULT IN LOCALLY HEAVY RAIN. PRECIPITATION IS EXPECTED N OF THE CWFA AS THE WARM FRONT SURGES NORTH ON TUESDAY. THIS WILL PLACE MUCH OF THE CWFA IN THE WARM SECTOR... WITH THE SREF SHOWING A GOOD CHANCE OF MLCAPES GREATER THAN 500 J/KG. THUNDER IS DEFINITELY JUSTIFIED FOR THIS PERIOD... ALTHOUGH MODELS DISAGREE ON THE MAGNITUDE OF INSTABILITY. && .LONG TERM...(350 PM EDT MON APR 5 2010) (WEDNESDAY THROUGH MONDAY) THE MID RANGE MODELS HAVE SOME TIMING AND LOCATION ISSUES WITH THE LONG TERM PERIODS. THE 12Z GFS IS A BIT FASTER WITH ENDING PRECIPITATION THURSDAY AND MOVES THE MAIN LOW PRESSURE CENTER OVER LOWER MICHIGAN. THE 12Z ECMWF ENDS THE PRECIPITATION THURSDAY NIGHT AND THE LOW CENTER MOVES JUST SOUTH OF MICHIGAN. THE MAIN FORECAST CHALLENGE IS ENDING TIME FOR THE PRECIPITATION. THE CONSENSUS IS A FORCAST CLOSER TO THE GFS SOLUTION. SHOWERS AND THUNDERSTORMS WILL BE ONGOING WEDNESDAY AS THE LOW MOVES OVER THE AREA. THE COLD FRONT THEN PULLS THROUGH THE AREA WITH THUNDERSTORMS AND HEAVY RAIN. THE STORMS MAY BE STRONG... BUT EXPECT MOST OF THE HEAVY WEATHER WILL BE SOUTH AND EAST OF A LANSING TO PAW PAW LINE DUE TO THE TIMING OF FRONTAL PASSAGE. PRECIPITATION SHOULD THEN END THURSDAY AS AN H5 TROUGH AND AN UPPER LEVEL LOW CENTER PUSH THROUGH THE REGION. TOTAL RAINFALL WEDNESDAY INTO THURSDAY WILL RANGE FROM HALF AN INCH TO AN INCH AND A HALF. SURFACE HIGH PRESSURE WILL THEN BUILD IN AS COLD AIR FLOWS OUT OF THE NORTH. EXPECTING SOME LAKE EFFECT CLOUDINESS AND PERHAPS A FEW SHOWERS. TEMPERATURES WILL BE ABOVE NORMAL WEDNESDAY... BUT DROP TO AROUND NORMAL WITH THE NORTHERLY FLOW. WITH LOWS FALLING INTO THE 30S THURSDAY AND FRIDAY NIGHTS... FROST/FREEZE CONCERNS ARISE. ALTHOUGH CERTAINLY NOT UNUSUAL TO GET SUB FREEZING TEMPERATURES THIS TIME OF YEAR... IT MAY HAVE IMPACT GIVEN THE RECENT LENGTHY AND ABNORMALLY WARM SPELL AND FACT THAT TREES ARE ALREADY BUDDING. TEMPERATURES WILL BEGIN TO WARM BY THE WEEKEND. && .AVIATION...(806 PM EDT MON APR 5 2010) WE ARE MONITORING CONVECTION FOR LATE EVENING INTO THE EARLY OVERNIGHT HOURS. ONCE THAT MOVES THROUGH IFR CIGS/VBSY SEEM A GOOD BET TOWARD MORNING AS THE WARM FRONT GETS CLOSER. WE HAVE A MODERATE WARM FRONT HEADING OUR WAY AND THIS WILL PUSH AN AREA OF CONVECTION ACROSS THE CWA AROUND MIDNIGHT. THESE STORMS WILL BE ELEVATED SO I DO NOT EXPECT THEM TO BE STRONG OR SEVERE. LOW CLOUDS AND MVFR TO IFR VSBY WILL FOLLOW THE SHOWERS UNTIL THE PASSAGE OF THE WARM FRONT OCCURS. THAT WILL BE DURING THE LATE MORNING OVER THE SOUTHERN TAF SITES AND LATE AFTERNOON NEAR MKG. A SHORTWAVE MOVING ALONG IN THE FLOW IS EXPECTED TO TOUCH OF ANOTHER ROUND OF THUNDERSTORMS DURING THE AFTERNOON HOURS. THESE STORMS MAY BE SURFACE BASED AND COULD BE STRONG. && .MARINE...(350 PM EDT MON APR 5 2010) OFFSHORE WINDS...ALTHOUGH BRISK AT TIMES...WILL KEEP WAVES LOW IN THE NEARSHORE. WINDS WILL BECOME SOUTH AND STRENGTHEN TUESDAY NIGHT...HOWEVER WARM AIR ADVECTION OVER COLD WATER WILL GREATLY LIMIT MOMENTUM TRANSFER AND WAVE GROWTH. && .HYDROLOGY...(350 PM EDT MON APR 5 2010) A GOOD COVERAGE OF 2 INCH RAINFALL IS EXPECTED OVER THE TONIGHT TO WEDNESDAY PERIOD. THIS WILL CAUSE RISES ON AREAS RIVERS AND STREAMS LATER IN THE WEEK. && .FIRE WEATHER...(350 PM EDT MON APR 5 2010) THE ELEVATED FIRE DANGER FROM DRY CONDITIONS AND GUSTY WINDS WILL DIMINISH QUICKLY THIS EVENING. WITH SHOWERS AND THUNDERSTORMS EXPECTED THROUGH WEDNESDAY...THE FIRE DANGER WILL BE LOW. HOURS. && .GRR WATCHES/WARNINGS/ADVISORIES... MI....NONE LM....NONE. && SYNOPSIS: TJT SHORT TERM: TJT/HOVING LONG TERM: 63 AVIATION: WDM MARINE: TJT HYDROLOGY: TJT FIRE WEATHER: TJT
Hazardous weather outlook, Apr 5, 4:05 PM EDT, 8 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 405 PM EDT MON APR 5 2010 MIZ037>040-043>046-050>052-056>059-064>067-071>074-060915- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 405 PM EDT MON APR 5 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THE FIRE DANGER WILL RAPIDLY DECREASE BY THIS EVENING DUE TO DECREASING TEMPERATURES AND INCREASING MOISTURE. THUNDERSTORMS ARE LIKELY AFTER MIDNIGHT TONIGHT AND SOME STORMS MAY PRODUCE LOCALLY HEAVY RAINFALL. ISOLATED SEVERE WEATHER WITH LARGE HAIL AND DAMAGING WINDS IS POSSIBLE AROUND THE I-94 CORRIDOR. STORM MOVEMENT TONIGHT WILL BE EAST AT 40 TO 50 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY PERIODS OF THUNDERSTORMS ARE EXPECTED TUESDAY THROUGH WEDNESDAY NIGHT AS AN ACTIVE... NEARLY STATIONARY... FRONTAL BOUNDARY IMPACTS THE REGION. SOME OF THE STORMS COULD BE STRONG TO SEVERE AND CONTAIN LOCALLY HEAVY RAINFALL. RISES ON AREA RIVERS ARE POSSIBLE LATER THIS WEEK. FROST AND FREEZING TEMPERATURES ARE POSSIBLE THURSDAY NIGHT AND FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER MIDNIGHT TONIGHT...MAINLY FOR LOCALLY HEAVY RAIN AND POSSIBLE GUSTY WINDS CLOSE TO THE I-94 CORRIDOR. LMZ844>849-060915- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 405 PM EDT MON APR 5 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY AFTER MIDNIGHT TONIGHT AND SOME STORMS MAY PRODUCE LOCALLY HEAVY RAINFALL. ISOLATED SEVERE WEATHER WITH LARGE HAIL AND DAMAGING WINDS IS POSSIBLE SOUTH OF GRAND HAVEN. STORM MOVEMENT TONIGHT WILL BE EAST AT 40 TO 50 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY PERIODS OF THUNDERSTORMS ARE EXPECTED TUESDAY THROUGH WEDNESDAY NIGHT AS AN ACTIVE... NEARLY STATIONARY... FRONTAL BOUNDARY IMPACTS THE REGION. SOME OF THE STORMS COULD BE STRONG TO SEVERE AND CONTAIN LOCALLY HEAVY RAINFALL. AREAS OF DENSE FOG ARE POSSIBLE AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. MEADE/TJT
In the hours before
Local storm report, Apr 5, 11:35 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1135 PM EDT MON APR 05 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM HAIL DECATUR 42.11N 85.97W
04/05/2010 E0.88 INCH VAN BUREN MI TRAINED SPOTTER
REPORTS OF HAIL ACCUMULATING OVER ONE INCH.
1130 PM HAIL DECATUR 42.11N 85.97W
04/05/2010 E1.00 INCH VAN BUREN MI COUNTY OFFICIAL
HAIL UP TO INCH IN DIAMETER REPORTED BY COUNTY SHERIFF.
&&
GEOLocal storm report, Apr 5, 11:50 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1150 PM EDT MON APR 05 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 PM HAIL SCHOOLCRAFT 42.12N 85.64W
04/05/2010 E1.75 INCH KALAMAZOO MI TRAINED SPOTTER
GOLF BALL SIZE HAIL ON THE SOUTH SIDE OF SCHOOLCRAFT.
&&
HOVINGLocal storm report, Apr 5, 11:53 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1153 PM EDT MON APR 05 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 PM HAIL LAWTON 42.17N 85.85W
04/05/2010 E0.25 INCH VAN BUREN MI PUBLIC
PEA SIZED HAIL BETWEEN 1130 AND 1145 PM.
1149 PM TSTM WND GST SCHOOLCRAFT 42.12N 85.64W
04/05/2010 E60.00 MPH KALAMAZOO MI TRAINED SPOTTER
ESTIMATED WIND GUST TO 60 MPH. ACCOMPANIED BY HAIL
POSSIBLY TO GOLF BALL SIZE. SPOTTER JUST LOST POWER.
&&
GEOLocal storm report, Apr 5, 11:55 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1155 PM EDT MON APR 05 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1154 PM HAIL KALAMAZOO 42.28N 85.59W
04/05/2010 E0.25 INCH KALAMAZOO MI TRAINED SPOTTER
PEA SIZED HAIL FALLING IN DOWNTOWN KALAMAZOO NEAR THE
CORNER OF DRAKE AND WEST MICHIGAN AVE.
&&
GEOLocal storm report, Apr 6, 12:03 AM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1203 AM EDT TUE APR 06 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1157 PM TSTM WND DMG VICKSBURG 42.12N 85.54W
04/05/2010 KALAMAZOO MI TRAINED SPOTTER
WINDOW BROKEN IN GAS STATION.
1142 PM HAIL SCHOOLCRAFT 42.12N 85.64W
04/05/2010 M1.50 INCH KALAMAZOO MI TRAINED SPOTTER
HAIL ACCUMULATED ON THE GROUND UP TO INCHES DEEP. WINDOWS
AND SIDING DAMAGED ON HOME. TREE LIMBS DOWN.
&&
GEOLocal storm report, Apr 6, 12:05 AM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1205 AM EDT TUE APR 06 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM HAIL PORTAGE 42.20N 85.58W
04/06/2010 M0.70 INCH KALAMAZOO MI TRAINED SPOTTER
&&
GEOThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 10:36 PM EDT | Special Weather Statement | GRR | Allegan, Van Buren | 54 min |
| Apr 5, 11:29 PM EDT | Severe Thunderstorm Warning | GRR | Calhoun, Kalamazoo, Van Buren | 46 min |
| Apr 6, 12:21 AM EDT | Special Marine Warning | GRR | 34 min | |
| Apr 6, 12:48 AM EDT | Severe Thunderstorm Warning | GRR | Calhoun, Clinton, Eaton, Ingham, Ionia, Jackson | 42 min |
| Apr 6, 2:07 AM EDT | Special Weather Statement | GRR | Barry, Clinton, Eaton, Ingham | 53 min |
| Apr 6, 3:42 AM EDT | Special Weather Statement | GRR | Allegan, Barry, Calhoun, Ionia, Kalamazoo, Van Buren | 78 min |
| Apr 6, 9:10 AM EDT | Special Marine Warning | GRR | 58 min | |
| Apr 6, 9:33 AM EDT | Special Weather Statement | GRR | Kent, Ottawa | 57 min |
| Apr 6, 9:41 AM EDT | Severe Thunderstorm Warning | GRR | Allegan, Kalamazoo, Van Buren | 49 min |
| Apr 6, 9:45 AM EDT | Severe Thunderstorm Warning | GRR | Allegan, Kent, Muskegon, Ottawa | 45 min |
| Apr 6, 10:23 AM EDT | River Flood Advisory | GRR | Ionia | 8 days |
| Apr 6, 10:23 AM EDT | River Flood Advisory | GRR | Ingham | 7 days |
| Apr 6, 10:23 AM EDT | River Flood Advisory | GRR | Clinton | 60 hr |
| Apr 6, 10:23 AM EDT | River Flood Advisory | GRR | Clinton | 10 days |
| Apr 6, 10:23 AM EDT | River Flood Advisory | GRR | Ionia | 49 hr |
| Apr 6, 10:27 AM EDT | Severe Thunderstorm Warning | GRR | Allegan, Barry, Calhoun, Eaton, Ionia, Kalamazoo and 2 more | 48 min |
| Apr 6, 11:02 AM EDT | Severe Thunderstorm Warning | GRR | Clinton, Eaton, Ingham, Ionia | 43 min |
| Apr 6, 11:20 AM EDT | Tornado Warning | GRR | Eaton, Ingham, Jackson | 25 min |
| Apr 6, 11:23 AM EDT | Tornado Warning | GRR | Ingham, Jackson | 25 min |
| Apr 6, 1:59 PM EDT | River Flood Advisory | GRR | Kent | 6 days |
Nearby
Severe Thunderstorm Warnings in Michigan, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.